Alert archive / California / Wind Advisories in 2007

Wind Advisory 39, NWS Las Vegas, NV

November 30, 2007San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 30, 2007, 3:06 PM PST for San Bernardino County, California. It took effect at Dec 1, 2007, 11:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 3:06 PM PST (23:06 UTC)
In effect from
Dec 1, 2007, 11:00 AM PST
Expired
Dec 1, 2007, 8:00 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 302306
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PST FRI NOV 30 2007

.DENSE FOG ADVISORY FOR MOHAVE COUNTY ARIZONA UNTIL 9 AM MST SATURDAY.

AZZ001-003-010715-
/O.NEW.KVEF.FG.Y.0002.071201T0000Z-071201T1700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
406 PM MST FRI NOV 30 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST SATURDAY. 

CONTINUOUS RAIN AND MOIST AIR HAS CREATED VERY DENSE FOG IN MOHAVE
COUNTY. VISIBILITIES OF LESS THAN AN QUARTER MILE WILL BE
WIDESPREAD THROUGH SATURDAY MORNING. HIGHER ELEVATIONS WILL BE THE
MOST SUSCEPTIBLE TO HAVE SEVERELY RESTRICTED VISIBILITIES.
CONDITIONS WILL IMPROVE AROUND 10 AM SATURDAY.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

CAZ523>525-010715-
/O.NEW.KVEF.WI.Y.0039.071201T1900Z-071202T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
306 PM PST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PST SATURDAY. 

WEST WINDS IN THE 20 TO 35 MPH RANGE WITH GUSTS TO 50 MPH WILL
OCCUR FROM LATE MORNING THROUGH EARLY EVENING. AREAS MOST
VULNERABLE TO THE HIGHEST WIND GUSTS WILL EAST WEST ORIENTATED CANYONS
AND WASHES.

$$
5 follow-up statements
000 
WWUS75 KVEF 010621
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1021 PM PST FRI NOV 30 2007

AZZ001-003-011200-
/O.CON.KVEF.FG.Y.0002.000000T0000Z-071201T1700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1121 PM MST FRI NOV 30 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST
SATURDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SATURDAY
FOR MOHAVE COUNTY.

AREAS OF VERY DENSE FOG WILL DEVELOP IN MOHAVE COUNTY OVERNIGHT
THROUGH SATURDAY MORNING AS PERSISTENT RAIN AND SATURATED COVER THE
REGION. VISIBILITIES OF LESS THAN AN QUARTER MILE WILL BE WIDESPREAD
THROUGH SATURDAY MORNING. HIGHER ELEVATIONS WILL BE THE MOST
SUSCEPTIBLE TO HAVE SEVERELY RESTRICTED VISIBILITIES. CONDITIONS
WILL IMPROVE AROUND 10 AM SATURDAY.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

CAZ523>525-011200-
/O.CON.KVEF.WI.Y.0039.071201T1900Z-071202T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1021 PM PST FRI NOV 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PST
SATURDAY FOR THE SAN BERNARDINO COUNTY DESERTS. 

WEST WINDS BETWEEN 20 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL
OCCUR FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE SAN
BERNARDINO COUNTY DESERTS. THESE STRONG GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING DUST AND ADVERSE DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLE ON NORTH-SOUTH ORIENTED ROADS.

$$

JGA
000 
WWUS75 KVEF 011133
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 AM PST SAT DEC 1 2007

AZZ001-003-011700-
/O.CON.KVEF.FG.Y.0002.000000T0000Z-071201T1700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
433 AM MST SAT DEC 1 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

AREAS OF DENSE FOG ARE LIKELY IN MOHAVE COUNTY THROUGH MUCH OF
THIS MORNING AS PERSISTENT RAIN HAS SATURATED THE AIR MASS.
VISIBILITIES OF LESS THAN AN QUARTER MILE WILL BE WIDESPREAD
UNTIL ABOUT 10 AM MST. HIGHER ELEVATIONS WILL BE THE MOST
SUSCEPTIBLE TO HAVE SEVERELY RESTRICTED VISIBILITIES. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

CAZ523>525-011800-
/O.CON.KVEF.WI.Y.0039.071201T1900Z-071202T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
333 AM PST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PST THIS EVENING. 

WEST WINDS BETWEEN 20 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL
OCCUR FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE SAN
BERNARDINO COUNTY DESERTS. THESE STRONG GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING DUST AND ADVERSE DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLE ON NORTH-SOUTH ORIENTED ROADS.

$$
000 
WWUS75 KVEF 011609
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 AM PST SAT DEC 1 2007

AZZ001-003-011715-
/O.CAN.KVEF.FG.Y.0002.000000T0000Z-071201T1700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
909 AM MST SAT DEC 1 2007

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE DENSE
FOG ADVISORY. 

FOG THIS MORNING WAS ISOLATED AND LIMITED MAINLY TO VERY HIGH
ELEVATIONS ACCORDING TO SPOTTER REPORTS...WEBCAMS...AND SATELLITE
PICTURES. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

$$

CAZ523>525-020015-
/O.CON.KVEF.WI.Y.0039.071201T1900Z-071202T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
809 AM PST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

WEST WINDS BETWEEN 20 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL
OCCUR FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE SAN
BERNARDINO COUNTY DESERTS. THESE STRONG GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING DUST AND ADVERSE DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLE ON NORTH-SOUTH ORIENTED ROADS.

$$

MORGAN
000 
WWUS75 KVEF 012340
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PST SAT DEC 1 2007

CAZ524-525-020045-
/O.CAN.KVEF.WI.Y.0039.000000T0000Z-071202T0400Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
340 PM PST SAT DEC 1 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE MORONGO BASIN AND THE EASTERN MOJAVE DESERT.

WIND GUSTS HAD DECREASED TO AROUND 30 MPH THIS AFTERNOON OVER THE
MORONGO BASIN AND THE EASTERN MOJAVE DESERT. ALTHOUGH LOCALLY
STRONGER WIND GUSTS WILL BE POSSIBLE THROUGH THE EVENING...THE
THREAT OF WIDESPREAD STRONG WINDS HAS ENDED. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

CAZ523-020400-
/O.CON.KVEF.WI.Y.0039.000000T0000Z-071202T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
340 PM PST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MOJAVE DESERT UNTIL
8 PM.

WEST WINDS GUSTING BETWEEN 40 AND 55 MPH WERE OCCURRING OVER MUCH
OF NORTHWEST SAN BERNARDINO COUNTY THIS AFTERNOON...AND WILL
CONTINUE THROUGH EARLY EVENING. THESE WINDS WILL PRODUCE DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH
TO SOUTH ORIENTED ROADS.

$$

MORGAN
000 
WWUS75 KVEF 020407
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 PM PST SAT DEC 1 2007

CAZ523-020515-
/O.EXP.KVEF.WI.Y.0039.000000T0000Z-071202T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
807 PM PST SAT DEC 1 2007

...WIND ADVISORY HAS EXPIRED FOR NORTHWEST SAN BERNARDINO
COUNTY...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN SAN
BERNARDINO COUNTY DESERT. WIND GUSTS HAD GENERALLY DECREASED TO
BETWEEN 20 AND 30 MPH THIS EVENING AND WILL CONTINUE TO DIMINISH
OVERNIGHT.

THE PEAK WIND GUST TODAY AT THE BARSTOW DAGGETT AIRPORT WAS
48 MPH.

$$

JGA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:00 AM PST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 30, 10:00 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PST FRI NOV 30 2007

.SYNOPSIS...A STORM MOVING INTO THE PACIFIC NORTHWEST WILL MERGE
WITH ANOTHER SYSTEM OFF BAJA RESULTING IN RAIN AND HIGH ELEVATION
SNOW SPREADING ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT. THE MAIN THREAT OF PRECIPITATION WILL BE THIS AFTERNOON AND
TONIGHT BUT A CHANCE OF SHOWERS WILL LINGER OVER SOUTHEAST NEVADA
AND NORTHWEST ARIZONA INTO SATURDAY. BREEZY TO WINDY CONDITIONS WILL
ALSO BE SEEN ON SATURDAY AS THIS STORM MOVES ACROSS THE AREA. A
RIDGE OF HIGH PRESSURE WILL BRING DRY CONDITIONS SUNDAY.
&&

.UPDATE...CUTOFF LOW THAT HAS BEEN WEST OF THE BAJA COAST ALL WEEK
NOW STARTING TO MOVE EAST AS TROUGH DROPS DOWN THE NORTHERN
CALIFORNIA COAST. SATELLITE SHOWS DEEPEST MOISTURE PLUME MOVING
NORTH INTO THE LOWER COLORADO RIVER/SOUTHWEST ARIZONA PRESENTLY.
AREA RADARS DETECTING MAIN AREA OF LIGHT RAIN MOVING NORTHEAST
ACROSS SAN BERNARDINO AND CLARK COUNTIES. GUIDANCE STILL SHOWING
HEAVIEST BANDS OF RAINFALL DEVELOPING ALONG OR EAST OF THE COLORADO
RIVER VALLEY LATER THIS AFTERNOON AND TONIGHT. HPC TOTAL QPF
GUIDANCE SUPPORTS 1-2 INCH AMOUNTS OVER MOHAVE COUNTY...AROUND AN
INCH NEAR OR ALONG THE COLORADO RIVER VALLEY AND LESS THAN 0.50 INCH
WEST OF THE RIVER. THE FAR NORTHWEST PART OF THE AREA WILL SEE
LITTLE OR NO RAINFALL. WILL PROBABLY UPDATE ONE MORE TIME AND ADJUST
TEMPERATURES DOWN ESPECIALLY WHERE RAIN/SNOW HAS BEEN OCCURRING.
TROUGH SWEEPS ACROSS THE AREA SATURDAY WITH BREEZY TO WINDY
CONDITIONS ACROSS THE MOJAVE DESERT WHILE SHOWERS LINGER IN
LINCOLN/MOHAVE COUNTIES.
&&

.AVIATION...FOR MCCARRAN...BANDS OF SHOWERS WILL BE MOVING THROUGH
THE LAS VEGAS VALLEY TODAY AND TIMING THEM WILL NEAR IMPOSSIBLE MORE
THAN AN HOUR SO AHEAD OF TIME...HENCE THE TAF WILL BE RATHER BROAD
BRUSHING THE FORECAST. THIS EVENING AND ON THROUGH TOMORROW MORNING
WILL DEFINITELY SEE RAINFALL AT KLAS. CEILINGS WILL DROP BELOW 5000
FEET FOR SURE TONIGHT...JUST A MATER OF TIMING AND THERE WILL BE
PERIODS OF CIGS/VIS LESS THAN 3000/4 WHEN HEAVIER SHOWERS PASS. THE
RAIN EVENT SHOULD TAPPER OFF AND END SATURDAY AFTERNOON. SATURDAY
AFTERNOON WILL SEE BREEZY SOUTHWEST WINDS WITH GUSTS TO AROUND 30
KNOTS AT MOST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE COMBINATION OF THE OFFSHORE LOW EJECTING AND A
TROUGH FROM THE NORTHWEST WILL BRING WIDESPREAD RAIN THROUGH MOST OF
OUR CWA...WITH THE EXCEPTION BEING NORTHERN INYO AND ESMERALDA
COUNTIES. THE HEAVIEST RAINFALL WILL BE FROM THE COLORADO RIVER
VALLEY ON EAST INTO ARIZONA TODAY AND INTO SATURDAY MORNING. IN
THESE AREAS CIGS/VSBY LESS THAN 3000/3 ARE LIKELY TONIGHT. THERE WILL
BE CLEARING FROM WEST TO EAST SATURDAY AFTERNOON WITH THE RAIN AND
MOST CLOUD COVER OUT OF THE AREA BY SUNSET. IN THE WAKE OF THE
RAINFALL THERE WILL BE STRONG SOUTHWEST WINDS IN WESTERN SAN
BERNARDINO COUNTY...WITH WINDS 23-34 KNOTS WITH GUST TO 42...AND
BREEZY SOUTHWEST WINDS IN THE REST OF THE FORECAST AREA.
&&

.PREV DISCUSSION...415 AM PST FRI NOV 30...AN UPPER TROUGH DROPPING
DOWN THROUGH THE PACIFIC NORTHWEST WILL HELP KICK OUT THE CLOSED LOW
WHICH HAS BEEN PARKED OFF BAJA FOR SEVERAL DAYS. ABUNDANT MOISTURE
GETTING PULLED UP AHEAD OF THE CLOSED LOW AND STARTING TO WORK INTO
OUR AREA. RADARS STARTING TO LIGHT UP A BIT BUT LOW LEVELS ARE DRY
SO IT WILL TAKE AWHILE FOR THE AIRMASS TO MOISTEN SUFFICIENTLY FOR
RAIN. SOME LIGHT RAIN HAS BEEN REPORTED IN FAR SOUTHWEST SAN
BERNARDINO COUNTY AND THE RIVERSIDE AREA. MUCH OF THE FORECAST AREA
SHOULD SEE SOME RAIN BY THIS AFTERNOON AND ESPECIALLY TONIGHT AS
THESE TWO LOW PRESSURE SYSTEMS BASICALLY MERGE AND MOVE INTO THE
AREA. GFS CONTINUES TO TARGET MOHAVE COUNTY AS THE MAIN AREA TO GET
SIGNIFICANT RAINFALL. THE NAM12 HOWEVER HAS PRETTY DECENT RAINFALL
AMOUNTS IN SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA AS WELL. STILL
KEPT THE HIGHEST POPS IN MOHAVE COUNTY BUT WENT WITH LIKELY POPS AS
FAR WEST AS LAS VEGAS AND MT CHARLESTON BY TONIGHT. ALL BUT THE FAR
NORTHWEST CORNER OF THE FORECAST AREA SHOULD SEE A CHANCE OF RAIN
TODAY AND TONIGHT. AS THE MAIN TROUGH AXIS MOVES INTO NEVADA
SATURDAY...DRIER AIR WILL START TO MOVE IN FROM THE WEST BUT
PRECIPITATION CHANCES WILL LINGER ACROSS THE EASTERN HALF OF THE
FORECAST AREA. A PRETTY DECENT GRADIENT WILL DEVELOP ALONG THE BASE
OF THE TROUGH SATURDAY WITH A THREAT OF ADVISORY LEVEL WINDS ACROSS
SAN BERNARDINO COUNTY INTO MOHAVE COUNTY. UPPER RIDGE MOVES INTO THE
AREA SUNDAY PROVIDING DRY CONDITIONS. DESPITE 500 MB HEIGHTS RISING
ABOUT 300 METERS...MOS GUIDANCE KEEPS TEMPERATURES NEARLY THE SAME
AS ON SATURDAY. I WOULD HAVE EXPECTED TO SEE SOME WARMING BUT WILL
STICK CLOSE TO MOS FOR NOW AS ALL GUIDANCE IN GOOD AGREEMENT KEEPING
IT ON THE COOL SIDE.

.LONG TERM...HIGH PRESSURE EARLY IN THE WEEK WILL GIVE WAY TO A
PROCESSION OF SHORTWAVES MID TO LATE WEEK AND POSSIBLY INTO NEXT
WEEKEND. THE FIRST WAVE IS FORECAST THROUGH THE AREA WEDNESDAY
FOLLOWED BY A STRONGER WAVE ON FRIDAY. THE FIRST ONE SHOULD REMAIN
FAR ENOUGH NORTH THAT SHOWERS ARE NOT EXPECTED AT THIS TIME BUT THE
SECOND...STRONGER WAVE IS FORECAST TO HAVE MORE AVAILABLE MOISTURE
AND COULD LEAD TO A CHANCE FOR SHOWERS. NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES EXPECTED THROUGH MUCH OF THE WEEK BUT WILL BE
HIGHLY DEPENDENT ON AMOUNT OF CLOUD COVER AND MIXING. &&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/JACQUES/HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 30, 2:15 PM PST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PST FRI NOV 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-010615-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
215 PM PST FRI NOV 30 2007 /315 PM MST FRI NOV 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WHICH HAS BEEN STATIONARY OFF BAJA WILL
FINALLY BEGIN TO MOVE NORTHEAST AS ANOTHER LOW PRESSURE SYSTEM MOVES
DOWN THROUGH THE PACIFIC NORTHWEST. MOISTURE WILL CONTINUE TO SPREAD
OUT AHEAD OF THESE SYSTEMS FOR THE REMAINDER OF THE AFTERNOON AND
OVERNIGHT. PRECIPITATION TOTALS RANGING FROM A HALF AN INCH TO OVER
AN INCH WILL BE POSSIBLE ACROSS THE SOUTHERN NEVADA...NORTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA. HEAVY SNOW WILL LIKELY OCCUR IN
THE MOUNTAINS OF SOUTHERN NEVADA WHERE 6 TO 8 INCHES MAY ACCUMULATE
BY EARLY SATURDAY MORNING. PLEASE REFER TO PRODUCT RNOWSWVEF FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS WILL LINGER SATURDAY OVER SOUTHEAST NEVADA AND NORTHWEST
ARIZONA AS THE MERGED LOW PRESSURE SYSTEM MOVE INTO NEVADA. DRIER
AIR WILL BEGIN TO MOVE IN FROM THE WEST. STRONG WEST TO SOUTHWEST
WINDS WILL DEVELOP SATURDAY ACROSS MUCH OF SAN BERNARDINO AND
MOHAVE COUNTIES AS WELL AS SOUTHERN CLARK COUNTY. THERE IS
POTENTIAL FOR THESE WINDS TO REACH WIND ADVISORY LEVELS. A RIDGE
OF HIGH PRESSURE WILL MOVE OVER THE REGION LATE SATURDAY NIGHT AND
SUNDAY LEADING TO DRY CONDITIONS AND LIGHTER WINDS. NO SIGNIFICANT
WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME ALTHOUGH WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.